Alert archive / California / High Wind Warnings in 2025
High Wind Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Mar 26, 2025, 10:58 PM PDT for Inyo County, California. It took effect at Mar 27, 2025, 11:00 AM PDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2025, 10:58 PM PDT (05:58 UTC)
- In effect from
- Mar 27, 2025, 11:00 AM PDT
- Expired
- Mar 27, 2025, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:00 PM PDT | NON-TSTM WND GST 70 | 2 Sw Round Valley, CA | Winds started gusting at or above 58 mph at 1400 and lasted until 1500. A secondary round of 58+ mph began at 1720 and continued until 1920. Peak gust was 70 mph at 1910. |
| Mar 27, 6:30 PM PDT | NON-TSTM WND GST 59 | 4 Wsw Round Valley, CA | Peak gust of 59 mph at 1830. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
356 WWUS75 KVEF 270558 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1058 PM PDT Wed Mar 26 2025 CAZ519-520-271800- /O.UPG.KVEF.WI.Y.0014.250327T1800Z-250328T0600Z/ /O.NEW.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Bishop, Olancha, Lone Pine, Whitney Portal, and Aspendell 1058 PM PDT Wed Mar 26 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 mph in the Owens Valley, with gusts up to 65 mph expected in areas above 5000 feet. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 11 AM to 11 PM PDT Thursday. * IMPACTS...Travel will be difficult on Highway 395 due to strong crosswinds. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from Independence to Big Pine as well as around Olancha. If these stronger winds develop, it would occur between 4 PM to 10 PM PDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
3 follow-up statements
483 WWUS75 KVEF 270648 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1148 PM PDT Wed Mar 26 2025 CAZ519-520-271800- /O.CON.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Bishop, Olancha, Lone Pine, Whitney Portal, and Aspendell 1148 PM PDT Wed Mar 26 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 mph in the Owens Valley, with gusts up to 65 mph expected in areas above 5000 feet. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 11 AM to 11 PM PDT Thursday. * IMPACTS...Travel will be difficult on Highway 395 due to strong crosswinds. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from Independence to Big Pine as well as around Olancha. If these stronger winds develop, it would occur between 4 PM to 10 PM PDT Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ523-524-271800- /O.NEW.KVEF.WI.Y.0015.250327T1800Z-250328T1800Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Fort Irwin, Mitchell Caverns, Mountain Pass, Barstow, Baker, and Daggett 1148 PM PDT Wed Mar 26 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...From 11 AM Thursday to 11 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will result in pockets of blowing dust and will challenge high-profile vehicles along Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ019-022-271800- /O.NEW.KVEF.WI.Y.0015.250327T1800Z-250328T1200Z/ Spring Mountains-Red Rock Canyon-Southern Clark County- Including the cities of Red Rock Canyon, Searchlight, Cal-Nev-Ari, Mt Charleston, and Primm 1148 PM PDT Wed Mar 26 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected across southern Clark County. West winds 30 to 40 mph with gusts to 55 mph are expected over the Spring Mountains. * WHERE...Southern Clark County and Spring Mountains-Red Rock Canyon. * WHEN...From 11 AM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
234 WWUS75 KVEF 271746 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1046 AM PDT Thu Mar 27 2025 CAZ519-520-280600- /O.CON.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Aspendell, Lone Pine, Olancha, Bishop, and Whitney Portal 1046 AM PDT Thu Mar 27 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 60 mph in the Owens Valley, with gusts up to 70 mph expected in areas above 5000 feet. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 11 PM PDT tonight. * IMPACTS...Travel will be difficult on Highway 395 due to strong crosswinds. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ523-524-280615- /O.CON.KVEF.WI.Y.0015.250327T1800Z-250328T1800Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Mitchell Caverns, Barstow, Fort Irwin, Mountain Pass, Baker, and Daggett 1046 AM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will result in pockets of blowing dust and will challenge high-profile vehicles along Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ019-022-280615- /O.CON.KVEF.WI.Y.0015.250327T1800Z-250328T1200Z/ Spring Mountains-Red Rock Canyon-Southern Clark County- Including the cities of Primm, Searchlight, Red Rock Canyon, Mt Charleston, and Cal-Nev-Ari 1046 AM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected across southern Clark County. West winds 30 to 40 mph with gusts to 55 mph are expected over the Spring Mountains. * WHERE...Southern Clark County and Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
055 WWUS75 KVEF 280540 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1040 PM PDT Thu Mar 27 2025 CAZ519-520-280645- /O.EXP.KVEF.HW.W.0004.000000T0000Z-250328T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Bishop, Aspendell, Olancha, Whitney Portal, and Lone Pine 1040 PM PDT Thu Mar 27 2025 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have decreased across the area and the High Wind Warning has been allowed to expire. $$ CAZ523-524-281745- /O.CON.KVEF.WI.Y.0015.000000T0000Z-250328T1800Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Mitchell Caverns, Fort Irwin, Barstow, Baker, Mountain Pass, and Daggett 1040 PM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will result in pockets of blowing dust and will challenge high-profile vehicles along Interstate 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ019-022-281200- /O.CON.KVEF.WI.Y.0015.000000T0000Z-250328T1200Z/ Spring Mountains-Red Rock Canyon-Southern Clark County- Including the cities of Searchlight, Primm, Cal-Nev-Ari, Red Rock Canyon, and Mt Charleston 1040 PM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected across southern Clark County. West winds 30 to 40 mph with gusts to 55 mph are expected over the Spring Mountains. * WHERE...Southern Clark County and Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:44 PM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 26, 9:44 PM PDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 944 PM PDT Wed Mar 26 2025 .SYNOPSIS...Temperatures are expected to peak today with highs reaching 14 to 18 degrees above normal. A more active pattern returns beginning Thursday, bringing increased winds and more seasonal temperatures. Other than some low precipitation chances in the Sierra and southern Great Basin this weekend and early next week, dry conditions will prevail. && .UPDATE...Another warm day today as the ridge axis slowly shifts east and some added surface mixing allowed temperatures to peak across most locales this afternoon. We officially reached 92 degrees at KLAS which is the warmest temp of the year so far, and set or tied daily records at Needles (98F), Bishop (82F), and Kingman (87F). Temperatures will remain well above normal tomorrow but a gradual cooling trend will commence as the ridge axis breaks down in response to upstream troughing. In the meantime, pleasant and warm conditions will continue this evening with increasing mid and high clouds expected tomorrow. The current forecast is in good shape with no update planned. -Outler- && .SHORT TERM...Today through Friday. The area of high pressure that had been in place over the region the past few days will slowly be pushed out by an incoming Pacific Northwest weather system. It will take a while for the system to overcome the ridge, which will leave the area in a transitional synoptic setup as low pressure sits to the northwest and high pressure remains to the east. With no significant moisture of forcing, not expecting any precipitation through Friday across the region. As the two weather systems compete, winds will increase across the region due to the sandwiched pressure gradient. On Thursday, the main concern will be in the Sierra and Owens Valley as the pressure gradient increases and mid to upper level winds turn west. Cross sections show favorable set ups for downsloping, though hi-res models differ on how strong the winds will become as they transitions down the eastern slopes into the valley floors. The overall set up and ensembles probabilities support wind gusts 40-50 MPH Thursday afternoon and evening, including strong crosswinds across Highway 395- thus issued a Wind Advisory for the area to highlight the potential for at least moderate wind impacts. The potential exists for higher wind gusts and impacts due to downsloping winds over 60 MPH, however confidence is low at this time. As previously mentioned, hi-res models vary in the strength of the winds as they reach the mid to lower elevation. HREF DESI 90th percentile suggest stronger winds making to Highway 395 and impacting a few towns Thursday later afternoon into the evening, mainly between Independence and Big Pine as well as around Olancha. HREF Probabilities for wind gusts over 60 MPH after 4 PM PT increases to 20%-40% in these areas as well. However, NBM paints a very different story with the 90th percentile remaining below high wind criteria and probabilities never climbing over 20% for wind gusts over 60 MPH. Decided on the Wind Advisory for now as the highest confidence and the most widespread impact to occur, however if later model runs or ensembles increase the confidence for widespread higher wind impacts, the current Wind Advisory may need to be upgraded to a High Wind Warning. Winds will diminish in the Sierra and Owens Valley Thursday night as the better pressure gradient shifts east and the westerly flow becomes less favorable for downsloping. Elsewhere, southwest winds will increase later Thursday afternoon but impacts are not likely. There is a brief time period after 4 PM PT where wind gusts may touch 40 MPH in the Western Mojave Desert as well as in parts of Lincoln County as the 850mb increase, but they will quickly diminish after sunset as mixing ends. In general, winds Thursday afternoon will gust 25-35 MPH at times. Breezy south to southwest winds will continue on Friday with the strongest winds expected through the typical southwesterly belt through San Bernardino, Clark, and northern Mohave counties where widespread gusts of 25 to 35 MPH. Higher gusts to around 40 MPH are possible in the Western Mojave County, with moderate to high probabilities for gusts over 40 MPH but the highest chance sin the terrain. The pressure gradient and low level winds also suggest the strongest winds set up over the westerly gap around Barstow, CA. A wind advisory for the Western Mojave Desert on Friday, but would like to see additional hi-res models and how the first part of the event shakes out before issuing additional wind headlines. Temperatures will also respond to the transitioning weather set up. Well above normal temperatures we will experience this afternoon will cool to near normal by Friday. .LONG TERM...Saturday through Tuesday. Troughing along the West Coast will work to dampen the ridge axis across our region and result in a more active weather pattern over the weekend and into next week. The jet stream may sag far enough south to result in some light precipitation across the Sierra Sunday and Monday, but overall the primary storm track will remain north of our area. However, shortwaves progressing through the flow will result in periodic breezy/windy conditions, especially across the Western Mojave Desert that will continue into early next week. Meanwhile temperatures over the weekend will cool to near seasonal normals, before rising slightly early next week. Longer range cluster guidance diverges on the details beyond the middle of next week, but the potential exists for additional troughs to influence the region as we begin the month of April with bouts of gusty spring winds and temperature swings possible. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Southwesterly winds will pick up beginning Thursday morning and peak in the afternoon and early evening, with gusts of 30 to 35 knots likely. Winds will decrease a little Thursday night, but gusts at or above 20 knots will likely persist. Winds should finally settle down Friday afternoon and evening, with a quieter day expected Saturday. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...West to southwest winds will increase areawide Thursday, with the strongest gusts of 50 to 70 knots expected over the Sierra crest and gusts of 30 to 50 knots in the Mojave Desert, especially along and north of Interstate 40. Moderate to severe mechanical turbulence will be likely. Winds will persist through Friday morning before finally decreasing from north to south Friday afternoon. Gusts over 30 knots will likely persist in the Barstow area until Saturday. Clouds should remain at or above 10K feet MSL, meaning only the highest peaks will be at risk of obscuration. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:48 PM PDT | Wind Advisory | VEF | San Bernardino | 56 hr |
Nearby
High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.